Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 107, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 25, 2012, 11:10 PM EDT for Russell County, Wise County, Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2012, 11:10 PM EDT (03:10 UTC)
- Expired
- Apr 25, 2012, 11:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Russell County, VA, Wise County, VA
The radar
The Jackson,KY radar (KJKL), 105 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
518
WUUS54 KMRX 260310
SVRMRX
VAC167-195-260400-
/O.NEW.KMRX.SV.W.0107.120426T0310Z-120426T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1110 PM EDT WED APR 25 2012
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RUSSELL COUNTY IN SOUTHWEST VIRGINIA...
WISE COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL MIDNIGHT EDT
* AT 1105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES NORTH OF WISE...AND MOVING EAST AT 40
MPH.
* LOCATIONS IN THE WARNING INCLUDE...
LEBANON...CLEVELAND...COEBURN...ST. PAUL...CASTLEWOOD AND
HANSONVILLE.
LAT...LON 3715 8254 3713 8254 3703 8247 3696 8235
3700 8228 3700 8225 3705 8217 3705 8214
3699 8193 3681 8213 3700 8268 3717 8260
TIME...MOT...LOC 0310Z 291DEG 35KT 3705 8252
$$
TD2 follow-up statements
105
WWUS54 KMRX 260328
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1128 PM EDT WED APR 25 2012
VAC167-195-260400-
/O.CON.KMRX.SV.W.0107.000000T0000Z-120426T0400Z/
RUSSELL VA-WISE VA-
1128 PM EDT WED APR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR WISE AND RUSSELL COUNTIES...
AT 1125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR ST. PAUL...OR 12 MILES WEST OF
LEBANON...MOVING EAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE...
LEBANON...CLEVELAND AND HANSONVILLE.
LAT...LON 3699 8193 3681 8213 3688 8235 3691 8239
3697 8237 3696 8235 3700 8228 3700 8225
3705 8217 3705 8213
TIME...MOT...LOC 0328Z 291DEG 35KT 3694 8225
$$
TD634
WWUS54 KMRX 260345
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1145 PM EDT WED APR 25 2012
VAC167-195-260355-
/O.CAN.KMRX.SV.W.0107.000000T0000Z-120426T0400Z/
RUSSELL VA-WISE VA-
1145 PM EDT WED APR 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR WISE AND RUSSELL COUNTIES IS
CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3699 8193 3681 8213 3688 8235 3691 8239
3697 8237 3696 8235 3700 8228 3700 8225
3705 8217 3705 8213
TIME...MOT...LOC 0345Z 291DEG 35KT 3690 8197
$$
TDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 9:35 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 25, 9:35 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 935 PM EDT WED APR 25 2012 .DISCUSSION...FIRST ROUND OF SHOWERS AND A FEW THUNDERSTORMS HAVE MOSTLY EXITED THE AREA...BUT ANOTHER AREA WILL MOVE OUT OF KY AND AFFECT ESPECIALLY NORTHERN AND CENTRAL AREAS. WHILE IT APPEARS SEVERE THREAT WILL BE HIGHER TO OUR NORTHWEST...STILL CANNOT RULE OUT A FEW SEVERE STORMS ESPECIALLY OVER OUR NORTHERN ZONES. WILL ADJUST POPS UP A BIT NORTH AND DOWN A BIT SOUTH. WILL ALSO MAKE SOME ADJUSTMENTS TO WIND...SKY...TEMPS...AND DEW POINTS. UPDATE OUT SOON. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 61 80 60 80 61 / 50 40 30 30 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 61 78 59 78 60 / 60 40 30 30 20 OAK RIDGE, TN 61 78 59 78 60 / 60 40 30 30 20 TRI CITIES AIRPORT, TN 56 75 55 75 55 / 70 40 30 30 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LW
Hazardous weather outlook, Apr 25, 2:10 PM EDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 210 PM EDT WED APR 25 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-261000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 210 PM EDT (110 PM CDT) WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE OHIO RIVER VALLEY THIS EVENING...AND WILL THEN MOVE SOUTHEASTWARD INTO THE SOUTHERN APPALACHIAN REGION LATER TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. IN ADDITION...AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A COLD FRONT IS EXPECTED TO SLOWLY DRIFT INTO THE TENNESSEE RIVER VALLEY ON THURSDAY AFTERNOON AND EVENING...TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL... AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN ON THURSDAY AFTERNOON AND EVENING. DMG
In the hours before
Special weather statement, Apr 25, 6:00 PM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 600 PM EDT WED APR 25 2012 TNZ013-014-037-038-252245- CAMPBELL TN-CLAIBORNE TN-GRAINGER TN-UNION TN- 600 PM EDT WED APR 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR GRAINGER...CLAIBORNE...CAMPBELL AND UNION COUNTIES UNTIL 645 PM EDT... AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS ABOUT 11 MILES NORTHEAST OF LA FOLLETTE...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS... ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TAZEWELL...ARTHUR... SPRINGDALE...SANDLICK AND LONE MOUNTAIN. TD
Special weather statement, Apr 25, 6:23 PM EDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 623 PM EDT WED APR 25 2012 TNZ067-068-083>086-252300- LOUDON TN-MCMINN TN-MEIGS TN-NORTHWEST MONROE TN-RHEA TN-ROANE TN- 623 PM EDT WED APR 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN MONROE... NORTHERN MEIGS...EXTREME NORTHERN MCMINN...LOUDON...ROANE AND RHEA COUNTIES UNTIL 700 PM EDT... AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF SPRING CITY...OR 11 MILES SOUTH OF ROCKWOOD...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SWEETWATER... LOUDON...TEN MILE...MURRAY STORE...FAIRVIEW...PAINT ROCK AND PHILADELPHIA. TD
Special weather statement, Apr 25, 10:57 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1057 PM EDT WED APR 25 2012 VAZ002-260345- WISE VA- 1057 PM EDT WED APR 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WISE COUNTY UNTIL 1145 PM EDT... AT 1052 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHITESBURG...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WISE...POUND AND COEBURN. TD
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 11:52 PM EDT | Severe Thunderstorm Warning | MRX | Russell, Washington | 23 min |
| Apr 26, 6:51 AM EDT | Severe Thunderstorm Warning | MRX | Lee, Scott | 54 min |
| Apr 26, 7:42 AM EDT | Severe Thunderstorm Warning | MRX | Lee, Scott | 53 min |
| Apr 26, 8:21 AM EDT | Severe Thunderstorm Warning | MRX | Russell, Washington, City of Bristol | 44 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.